A 55-year-old male asked:
Would taking potassium spearing diuretic such as spironolactone in addition to hctz (hydrochlorothiazide) aggravate or slow the healing of anal fissure?
2 doctor answers • 3 doctors weighed in
General Surgery 43 years experience
CAUSE CONSTIPATION: Diuretics has no effect what so ever on anal fissure better or worst saying that if the diuretics will end up causing dehydration bad enough to cause constipation then yes that could cause the anal fissure to be worst
saying that we do treat the anal fissure with vasodilaters a medication that is used to treat hypertension and that have been very helpful.
4.4k viewsAnswered >2 years ago
Pharmacology 17 years experience
Not likely: There has been a suggestion of a handful of reports to the FDA saying that spironolactone is associated with anal fissures. However, the reports are both rare and not an indication that the drug causes fissures. (For example, it may be that spironolactone or hydrochlorothiazide aggravate existing anal fissures by causing other side effects like diarrhea or constipation.)
354 viewsReviewed >2 years ago
Last updated Mar 31, 2018
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.